MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-250-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Speech Disorder (4415); Hemorrhagic Stroke (4417)
Date of Event 10/06/2025
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report that the pipeline was implanted successfully but that the patient experienced hemorrhage and needed surgical intervention.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left anterior cerebral artery (a1-a2) with a max diameter of 2.2 mm and a 2 mm neck diameter.The landing zone was 2.15 mm distally and 2.26 mm proximally.It was noted the patient's vessel tortuosity was moderate.It was reported that the patient arrived at the angio suite for a pipeline embolization of an anterior cerebral artery aneurysm.The surgeon advanced the phenom27 and the non-medtronic guidewire (drivewire) into the vasculature and then removed it and opted for a pipeline vantage.The phenom21 and another non-medtronic guidewire were then advanced through the vasculature distal to the target landing zone, as instructed in the ifu.A pipeline was selected as the appropriate size, it was prepped in the normal fashion and introduced to the target vasculature.The deployment was smooth and uneventful.The patient was awakened after the procedure and transported to the recovery area.At this time, the surgical team was alerted that the patient was experiencing right sided weakness and aphasia as well as other stroke symptoms, so the surgeon decided to send the patient for a ct scan to evaluate.The patient was then brought back to the angio suite and an angiogram was performed, the pipeline was patent and open with no signs of thrombus formation or sluggish flow.The ct scan demonstrated diffuse intracranial hemorrhage.As intervention, the surgeon performed a craniotomy, ventricular drain, and hematoma evacuation.The cause of the incident has not been determined.The pipeline did not have any malfun ctions during preparation or deployment, and the implantation was uneventful, with successful placement in the desired target.There have been no claims indicating that the pipeline or delivery system contributed to the injury.The patient is deceased, so symptom status is not applicable.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used off-label for an anterior cerebral artery.Dual antiplatelet treatment was administered.Angiographic result post procedure showed successful pipeline embolization.Ancillary devices include a guide catheter: medtronic rist 079 - lot= 27382-01, two microcatheters: medtronic phenom 27 - lot=231288563, medtronic phenom 21 - lot= 230682114, twos guidewire: rapid medical drivewire 24 - lot= 250301dw01, stryker synchro2 standard - lot = 0000900527.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient passed away at the hospital on (b)(6) 2025.No autopsy was performed.The cause of death was related to the embolization procedure, no claims have been made that the pipeline itself was the main contributing factor.There were no medical events/procedures leading up to the patient's death; the patient was not admitted at the time of the procedure.After the hemorrhage, it was corrected that the surgical procedure did not include a hematoma evacuation.That was previously reported in error.The surgical procedure consisted of a ventricular drain placement and a decompressive hemicraniectomy.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23350447
Report Number2029214-2025-02248
Device Sequence Number8064252
Product Code OUT
UDI-Device Identifier00847536036239
UDI-Public(01)00847536036239(17)280706(10)D050046
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED3-021-250-14
Device Catalogue NumberPED3-021-250-14
Device Lot NumberD050046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/26/2025
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient Age71 YR
Patient SexFemale